Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 11, 2014, 8:26 PM EDT for 8 counties in Pennsylvania. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 8:26 PM EDT (00:26 UTC)
- Expired
- Jun 11, 2014, 9:30 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, McKean County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:55 PM EDT | TSTM WND DMG | 4 N St. Marys, PA | TREES AND POWER LINES DOWN ACROSS GLEN HAZEL ROAD |
| Jun 11, 9:10 PM EDT | TSTM WND DMG | 4 W Emporium, PA | TREES AND POWER LINES DOWN ACROSS CLEAR CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:59 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS51 KCTP 120026
SVRCTP
PAC013-021-023-027-033-035-047-083-120130-
/O.NEW.KCTP.SV.W.0033.140612T0026Z-140612T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
826 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHWESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 930 PM EDT
* AT 825 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR REDCLYFFE TO NEAR DUBOIS TO NEAR
JEFFRIES TO NEAR GALLITZIN...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. MARYS...DUBOIS...CLEARFIELD...TYRONE...RIDGWAY...KANE...
JOHNSONBURG...SANDY...CAMERON...PHILIPSBURG...WOODLAND...
CURWENSVILLE...STORMSTOWN...EMPORIUM...BALD EAGLE...SMETHPORT...
WETMORE...PENFIELD...HYDE AND LORETTO.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 149.
INTERSTATE 99 BETWEEN MILE MARKERS 48 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4173 7820 4162 7820 4147 7805 4147 7797
4141 7792 4085 7788 4045 7866 4079 7861
4107 7881 4118 7878 4120 7871 4123 7871
4138 7897 4135 7909 4141 7910 4145 7906
4144 7896 4166 7895 4184 7882 4184 7849
TIME...MOT...LOC 0025Z 219DEG 39KT 4140 7912 4117 7868 4085 7847 4053
7858
$$
LAMBERT2 follow-up statements
710
WWUS51 KCTP 120050
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
850 PM EDT WED JUN 11 2014
PAC013-021-120059-
/O.CAN.KCTP.SV.W.0033.000000T0000Z-140612T0130Z/
BLAIR PA-CAMBRIA PA-
850 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLAIR AND
NORTHEASTERN CAMBRIA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST
AND OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4173 7820 4162 7820 4147 7805 4147 7797
4141 7792 4085 7788 4074 7821 4072 7836
4072 7842 4107 7843 4121 7851 4135 7879
4165 7855 4182 7845
TIME...MOT...LOC 0049Z 240DEG 39KT 4141 7866 4124 7831 4097 7822 4072
7828
$$
PAC023-027-033-035-047-083-120130-
/O.CON.KCTP.SV.W.0033.000000T0000Z-140612T0130Z/
ELK PA-CLINTON PA-CLEARFIELD PA-CENTRE PA-MCKEAN PA-CAMERON PA-
850 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EASTERN ELK...NORTHWESTERN CLINTON...EASTERN CLEARFIELD...WESTERN
CENTRE...SOUTHEASTERN MCKEAN AND CAMERON COUNTIES...
AT 849 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RIDGWAY TO NEAR MEDIX RUN TO NEAR NORTH
PHILIPSBURG TO NEAR TYRONE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...CLEARFIELD...RIDGWAY...JOHNSONBURG...CAMERON...
PHILIPSBURG...WOODLAND...EMPORIUM...SMETHPORT...OSCEOLA MILLS...
CHESTER HILL...KARTHAUS...HOUTZDALE...SNOW SHOE...NORTH
PHILIPSBURG...CLARENCE...PORT MATILDA...BETULA...SOUTH PHILIPSBURG
AND SANDY RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4173 7820 4162 7820 4147 7805 4147 7797
4141 7792 4085 7788 4074 7821 4072 7836
4072 7842 4107 7843 4121 7851 4135 7879
4165 7855 4182 7845
TIME...MOT...LOC 0049Z 240DEG 39KT 4141 7866 4124 7831 4097 7822 4072
7828
$$
LAMBERT075
WWUS51 KCTP 120112
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
912 PM EDT WED JUN 11 2014
PAC083-120121-
/O.CAN.KCTP.SV.W.0033.000000T0000Z-140612T0130Z/
MCKEAN PA-
912 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCKEAN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4160 7847 4160 7842 4162 7842 4162 7821
4147 7805 4147 7797 4141 7792 4097 7789
4093 7802 4095 7809 4118 7812 4138 7828
4147 7846 4163 7851 4163 7848
TIME...MOT...LOC 0111Z 233DEG 40KT 4156 7840 4139 7805 4112 7796 4087
7802
$$
PAC023-027-033-035-047-120130-
/O.CON.KCTP.SV.W.0033.000000T0000Z-140612T0130Z/
ELK PA-CLINTON PA-CLEARFIELD PA-CENTRE PA-CAMERON PA-
912 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN ELK...NORTHWESTERN CLINTON...NORTHEASTERN
CLEARFIELD...NORTHWESTERN CENTRE AND CAMERON COUNTIES...
AT 911 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ELK
RIVER TO NEAR STEVENSON DAM TO NEAR CLARENCE TO NEAR BLACK MOSHANNON
STATE PARK...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMERON...EMPORIUM...KARTHAUS...SNOW SHOE...CLARENCE...MOSHANNON...
PINE GLEN...KETTLE CREEK STATE PARK...HICKS RUN...ELK RIVER...
TRUMAN...SIZERVILLE...STEVENSON DAM AND DRIFTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4160 7847 4160 7842 4162 7842 4162 7821
4147 7805 4147 7797 4141 7792 4097 7789
4093 7802 4095 7809 4118 7812 4138 7828
4147 7846 4163 7851 4163 7848
TIME...MOT...LOC 0111Z 233DEG 40KT 4156 7840 4139 7805 4112 7796 4087
7802
$$
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:20 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 11, 8:20 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 820 PM EDT WED JUN 11 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER THE MIDWEST WILL MOVE SLOWLY EASTWARD OVER THE NEXT FEW DAYS...EVENTUALLY PUSHING A COLD FRONT THROUGH PENNSYLVANIA BY LATE FRIDAY. BEHIND THE FRONT...HIGH PRESSURE WILL DELIVER SUNNY...DRIER AND MUCH MORE COMFORTABLE CONDITIONS BACK TO THE COMMONWEALTH THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... TOR WATCH ON TRACK WITH TIMING AND ANTICIPATE BEING ABLE TO ALLOW IT TO EXPIRE NATURALLY AT 9 PM. LARGE BOW ECHO IN THE WEST WILL CONTINUE FOR A BIT...BUT IT WILL BE MOVING INTO RATHER STABLE AIR. FOLLOWING THIS SAME REASONING...THE GIANT CONGLOMERATION OF STORMS SHOULD BE WEAKENING ON THE WHOLE AS IT MOVES NE. HOWEVER...SHEAR IS GOOD AND LCLS LOW/MOISTURE HIGH. WILL HAVE A BUSY REST OF THE NIGHT. AS MENTIONED BELOW...STRONGER LLVL JET WILL BE RIDING INTO THE AREA LATER TONIGHT. FOR NOW...RADAR BUSY ENOUGH...AND FCST GRIDS ALL WONDERFULLY ON-TRACK. PREV... SCATTERED SHOWERS CONTINUING TO SPROUT AND INCREASE IN COVERAGE ALONG THE SPINE OF THE ALLEGHENIES EARLY THIS AFTERNOON...STILL WITH LIGHT INTENSITIES SO FAR. THIS IS EXPECTED TO CHANGE DURING THE MID TO LATE AFTERNOON HOURS AS AN ELONGATED UPPER SHEAR AXIS AND INCREASING 925-850 MB CONVERGENCE AND MOISTURE FLUX LIFT INTO THE LAUREL HIGHLANDS AND WEST CENTRAL MOUNTAINS...TAPPING WELL ABOVE AVERAGE PRECIPITABLE WATER VALUES OF 1.5" TO 1.75". MUCAPES EXCEEDING 1000 J/KG WILL FEED HEAVY DOWNPOURS WITH RAINFALL RATES OF 2-3" PER HOUR. WESTERN MOUNTAINS AND LAUREL HIGHLANDS REMAIN IN EXCESSIVE PRECIP DAY 1 OUTLOOK AS A RESULT...ALONG WITH SPC DAY 1 SLGT RISK AREA. DIURNAL HEATING OF MOIST/UNSTABLE AIR MASS SHOULD RESULT IN NUMEROUS TSRA THROUGH THIS EVENING..ESPECIALLY ACROSS THE ALLEGHENY PLATEAU AND WEST CENTRAL MOUNTAINS. GEFS MFLUX VALUES RISE TO BTWN 3-4SD ABV NORMAL BY 00Z. INCREASING SPEED SHEAR ALOFT WILL CREATE SHEAR PROFILES FAVORABLE FOR SUPERCELLS IN VICINITY OF WARM FRONT. LATEST SWOMCD CONTINUES TO MENTION THAT A TORNADO CANNOT BE RULED OUT GIVEN LOW MODEL LCL HGTS AND INCREASING 0-1KM SHEAR TOWARD EVENING. MY BIGGER CONCERN IS FOR HEAVY RAINFALL AND POTENTIAL FOR LOCAL FLASH FLOODING FROM NORTHWEST PA SOUTHWARD THROUGH THE WEST CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...WHERE LOCAL HIGH RESOLUTION MESO MODELS SHOW SEVERAL HOURS OF POTENTIAL BACKBUILDING POSSIBLE THIS EVENING. WE'RE NOT OUT OF THE WOODS OVERNIGHT AS THE 09Z SREF AND 12Z MODEL RUNS INDICATE A STRONG 850MB LLJ PROPAGATING NORTH NORTHEAST FROM THE WEST CENTRAL MOUNTAINS TO THE PA/NY BORDER AND FINGERLAKES REGION BETWEEN 00Z AND 06Z TONIGHT. THIS SHOULD MAINTAIN SHRA/TSRA ACTIVITY THROUGH LATE TONIGHT WITH THREAT OF HEAVIER SHOWERS IN THE CARDS THROUGH THE WEE HOURS OF THE NIGHT. ELSEWHERE...EXPECT POPS TO BE DECREASING WITH AREAS OF FOG LIKELY BY 12Z. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... UPPER TROUGH SHIFTS EAST ON THURSDAY. THURSDAY MORNING WILL FEATURE ANOTHER LULL IN CONVECTION BEFORE DIURNAL HEATING RELEASES AND LEADS TO ANOTHER POTENTIALLY ACTIVE CONVECTIVE PERIOD LATE THU MORNING AND AFTERNOON. MADE NO CHANGES TO GOING POPS GIVEN CONSENSUS FOR CATEGORICAL POPS AND LOCALIZED HVY RAIN POSSIBLE WITH LOCALLY STRONGER CONVECTION. CLOUD COVER SHOULD AGAIN HOLD TEMPS DOWN WITH MAXES MOSTLY IN THE MID TO UPPER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A LARGE UPPER LEVEL LOW MOVING THROUGH CENTRAL CANADA THE LATTER HALF OF THIS WEEK WILL DOMINATE THE WEATHER PATTERN INTO THE WEEKEND. THIS LOW WILL BRING THE FIRST OF TWO TROFS THROUGH THE REGION BEGINNING THURSDAY EVENING. THE FIRST WILL BE A WEAK SHORTWAVE THAT WILL FINALLY LIFT NORTH OF PA FRIDAY AS IT WILL BECOME ABSORBED BY A DEEPER NORTHWARD PROPAGATING TROUGH. THIS TROUGH WILL PUSH A COLD FRONT THRU CENTRAL PA LATE FRIDAY. WITH HIGH DEWPOINTS AND MAX TEMPS IN THE UPPER 70S TO LOW 80S...MOST SPOTS WILL SEE A PM TSRA AS THIS RATHER POTENT COLD FRONT PUSHES THRU LATE FRIDAY AFTERNOON...EARLY FRIDAY EVENING. GOOD AGREEMENT AMONG MED RANGE GUIDANCE THIS WEEKEND...LEADING TO A HIGH CONFIDENCE OF FAIR WX AS SFC HIGH BUILDS SE ACROSS THE STATE SATURDAY MORNING. TEMPS MAY BRIEFLY GO A BIT BLW NORMAL...ESP SAT NIGHT...AS HIGH PRESSURE AND NEGATIVE PWAT ANOMALIES PASS OVR THE AREA. MODELS SHOW THE HIGH BREAKING LATE THIS WEEKEND...HOWEVER ENOUGH SUBSIDENCE SHOULD REMAIN TO STOP ANY CONVECTION FROM FORMING SO HAVE REDUCED POPS ON SUNDAY. AS THE HIGH MOVES OFF THE EAST COAST...WEAK ZONAL FLOW WILL PERSIST THROUGH THE FIRST HALF OF NEXT WEEK. THE ECMWF ENSEMBLE MEAN 8H TEMPS ARE NR 16C MON- TUE...SUPPORTIVE OF HIGHS WELL INTO THE 80S. RETURN OF HIGHER HUMIDITY WILL ALSO LEAD TO THE CHC OF SCT DIURNAL CONVECTION MONDAY THROUGH AT LEAST MIDWEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... LOW CIGS PERSISTED ACROSS THE EAST TODAY...MORE SO THAN I EXPECTED. THE CLOUDY SKIES HELD TEMPS DOWN SOME...THUS SHOWERS AND STORMS THAT MOVED EAST OF UNV EARLIER JUST FELL APART. FURTHER WEST...HEATING HAS RESULTED IN SHOWERS AND THUNDERSTORMS. DIRECTIONAL SHEAR SUPPORTS SEVERE STORMS. BEHIND THESE STORMS...A LINE OF STORMS MOVING IN FROM FAR PA. ADJUSTED 00Z TAFS FOR CURRENT ACTIVITY. ONCE STORMS MOVE OUT OF THE AREA...LOW CLDS WITH A FEW SHOWERS WILL PERSIST INTO THU AM. EXPECT WESTERN AND CENTRAL AREAS TO BECOME VFR BY LATE MORNING. EASTERN AREAS WILL LIKELY STAY IFR AND MVFR. SIMILAR SITUATION FOR FRIDAY. SOME IMPROVEMENT FOR THE WEEKEND...AS A COLD FRONT MOVES ACROSS THE AREA. OUTLOOK... FRI...A.M. FOG/ST. VFR/MVFR WITH PDS OF MVFR/IFR IN TSTMS. SAT-SUN...VFR. MON...MVFR WITH SCT SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/FITZGERALD NEAR TERM...DANGELO SHORT TERM...DEVOIR/FITZGERALD LONG TERM...FITZGERALD/CERU AVIATION...MARTIN
Hazardous weather outlook, Jun 11, 3:03 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EDT WED JUN 11 2014 PAZ006-037-041-042-046-049>053-057>059-065-066-121915- POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- YORK-LANCASTER- 303 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS LATE THIS AFTERNOON THROUGH LATE TONIGHT. NEITHER SEVERE WEATHER NOR WIDESPREAD FLOODING PROBLEMS ARE ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>026-033>036-064-121915- CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-ADAMS- 303 PM EDT WED JUN 11 2014 ...TORNADO WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STATIONARY FRONT DRAPED ACROSS THE WESTERN HALF OF THE STATE WILL PROVIDE THE FOCUS FOR LOCALLY HEAVY SHOWERS AND STRONG THUNDERSTORMS LATE TODAY AND THIS EVENING. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND FLASH FLOODING IN A FEW SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010>012-017>019-027-028-045-056-063-121915- WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SOUTHERN CLINTON- PERRY-CUMBERLAND- 303 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT DRAPED ACROSS THE WESTERN HALF OF THE STATE WILL PROVIDE THE FOCUS FOR LOCALLY HEAVY SHOWERS AND STRONG THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND FLASH FLOODING IN A FEW SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 6:06 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HYNDMAN 39.82N 78.72W
06/11/2014 M1.25 INCH BEDFORD PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1400106
JMCLocal storm report, Jun 11, 6:21 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 1 ESE PATIENCE 39.87N 78.59W
06/11/2014 BEDFORD PA 911 CALL CENTER
&&
EVENT NUMBER CTP1400107
JMCLocal storm report, Jun 11, 7:15 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 1 NW EVERETT 40.02N 78.38W
06/11/2014 BEDFORD PA 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ALONG LOWER SNAKE
SPRING RD.
&&
EVENT NUMBER CTP1400108
MACHSpecial weather statement, Jun 11, 7:20 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT WED JUN 11 2014
PAZ034-112345-
BEDFORD PA-
720 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 719 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BUFFALO MILLS...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OSTERBURG...ST. CLAIRSVILLE AND CESSNA AROUND 740 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MANNS CHOICE...NEW
PARIS...PLEASANTVILLE AND SCHELLSBURG.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 143.
INTERSTATE 99 BETWEEN MILE MARKERS 2 AND 8.
THIS STORM MAY INTENSIFY QUICKLY OVER THE NEXT 15 TO 30 MINUTES...SO
BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3993 7876 4002 7876 4021 7867 4016 7845
3992 7865 3992 7874
TIME...MOT...LOC 2319Z 207DEG 26KT 3999 7868
LAMBERTSpecial weather statement, Jun 11, 7:22 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 PM EDT WED JUN 11 2014
PAZ035-036-120000-
FULTON PA-FRANKLIN PA-
722 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 720 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM HEADED
INTO FRANKLIN COUNTY FROM THE SOUTH...MOVING NORTH AT 25 MPH. NICKEL
SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MERCERSBURG...BIG COVE TANNERY...CLAYLICK...WILLIAMSON...UPTON AND
WHITETAIL SKI AREA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3972 7809 3978 7812 3992 7800 3986 7780
3972 7783
TIME...MOT...LOC 2320Z 171DEG 22KT 3965 7796
DANGELOLocal storm report, Jun 11, 7:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
733 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG HOPEWELL 40.13N 78.27W
06/11/2014 BEDFORD PA 911 CALL CENTER
LARGE TREE ON HOUSE
&&
EVENT NUMBER CTP1400109
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:20 PM EDT | Tornado Warning | CTP | Clearfield, Elk | 25 min |
| Jun 11, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 37 min |
| Jun 11, 9:35 PM EDT | Special Weather Statement | CTP | Clinton, Potter, Tioga | 25 min |
| Jun 11, 10:21 PM EDT | Special Weather Statement | CTP | Blair | 39 min |
| Jun 11, 10:31 PM EDT | Special Weather Statement | CTP | Schuylkill | 44 min |
| Jun 11, 10:47 PM EDT | Areal Flood Advisory | CTP | Centre, Huntingdon | 118 min |
| Jun 11, 11:26 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 2 hr |
| Jun 12, 1:29 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Jun 12, 4:18 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 13 more | 20 hr |
| Jun 12, 5:08 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 4 hr |
| Jun 12, 2:24 PM EDT | Special Weather Statement | CTP | Franklin | 51 min |
| Jun 12, 2:36 PM EDT | Areal Flood Advisory | CTP | Franklin, Juniata, Perry | 3 hr |
| Jun 12, 2:55 PM EDT | Flash Flood Warning | CTP | Franklin, Juniata, Perry | 3 hr |
| Jun 12, 4:16 PM EDT | Areal Flood Advisory | CTP | Adams, Franklin | 3 hr |
| Jun 12, 4:25 PM EDT | Flash Flood Warning | CTP | Bedford, Cambria, Somerset | 3 hr |
| Jun 12, 5:40 PM EDT | Areal Flood Warning | CTP | Franklin | 9 hr |
| Jun 12, 6:23 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 12, 6:38 PM EDT | Special Weather Statement | CTP | Warren | 67 min |
| Jun 12, 6:41 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
| Jun 12, 7:25 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 35 min |
| Jun 12, 7:40 PM EDT | Special Weather Statement | CTP | McKean | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.